Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 27, 2022, 3:04 PM PST. It took effect at Feb 27, 2022, 10:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2022, 3:04 PM PST (23:04 UTC)
- In effect from
- Feb 27, 2022, 10:00 PM PST
- Expired
- Feb 28, 2022, 9:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
452 WWUS76 KSEW 272304 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 304 PM PST Sun Feb 27 2022 WAZ517-281200- /O.NEW.KSEW.WI.Y.0009.220228T0600Z-220301T0000Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 304 PM PST Sun Feb 27 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Coast. * WHEN...From 10 PM this evening to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
438 WWUS76 KSEW 281123 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 323 AM PST Mon Feb 28 2022 WAZ517-281930- /O.CON.KSEW.WI.Y.0009.000000T0000Z-220301T0000Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 323 AM PST Mon Feb 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
390 WWUS76 KSEW 281916 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1116 AM PST Mon Feb 28 2022 WAZ517-010000- /O.CON.KSEW.WI.Y.0009.000000T0000Z-220301T0000Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 1116 AM PST Mon Feb 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Central Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
403 WWUS76 KSEW 282354 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 354 PM PST Mon Feb 28 2022 WAZ517-010500- /O.EXT.KSEW.WI.Y.0009.000000T0000Z-220301T0500Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 354 PM PST Mon Feb 28 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40-45 mph. * WHERE...Central Coast. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
530 WWUS76 KSEW 010446 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 846 PM PST Mon Feb 28 2022 WAZ517-010600- /O.EXP.KSEW.WI.Y.0009.000000T0000Z-220301T0500Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 846 PM PST Mon Feb 28 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds have eased across the area this evening. Wind gusts in the 25 to 35 mph range continuing into the early morning hours. The wind advisory will expire at 9 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:53 PM PST, 11 minutes earlier.
Area forecast discussion, Feb 27, 2:53 PM PST, 11 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
253 PM PST Sun Feb 27 2022
.SYNOPSIS...Another frontal system will bring widespread moderate
to heavy rain and rising snow levels to Western Washington
tonight through early Tuesday. Conditions will remain unsettled
for the second half of the week.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Rain will steadily
increase tonight as a warm front offshore lifts northward toward
Western Washington. Before the warm front arrives, there should
be enough easterly flow to keep some cold air in place at Stevens
Pass for a few more inches of snow. The warm front will then
stall over the region by Monday afternoon with moderate to heavy
rain at times and snow levels in the mountains rising to 6000 to
8000 feet. 36 hour rainfall totals between tonight and Tuesday
morning remain considerable...with 6 to 8 inches in the Olympics,
4 to 6 inches in the Cascades, around 3 inches for coastal areas,
and 2 or more inches for the interior lowlands from about Everett
southward. With totals like this, river flooding remains a genuine
concern and details regarding it are discussed in the hydrology
section.
In addition to the heavy precipitation, it will become breezy to
locally windy for a large swath of the region. Strongest winds
will likely be associated with the warm front as it moves onshore
Monday morning and will be felt most prominently along the central
coast where some gusts of 45 to 50 mph are expected. Breezy
conditions will persist into Monday night. Precipitation will
begin to ease by later Tuesday morning, but the region will remain
in a relative "warm sector" with snow levels remaining well above
the passes. Another frontal wave looks to keep light
precipitation in the forecast Tuesday night and Wednesday. It
won't be until Wednesday afternoon or Wednesday night when a cold
front finally drags across the area that snow levels fall back to
some of the higher passes.
.LONG TERM /THURSDAY THROUGH SUNDAY/...Broad upper troughing looks
to keep the region cool and unsettled to round out the remainder
of the week. Ensembles remain committed to the idea of anomalous
upper ridging taking up residence over the Gulf of Alaska by the
coming weekend. This puts our region in northwest flow aloft and
will make us susceptible to periodic shortwave troughs dipping
down the British Columbia coast into the area. While not a
particularly wet scenario, it will keep temperatures on the cool
side for early March. 27
&&
.AVIATION...Moist W/SW flow continues across W WA. Incoming rain
from approaching atmospheric river event has made its way into at
least the western half of the CWA and continues to move
northeastward. As such, seeing an increase in MVFR conditions over W
WA as well as diminishing visibilities, however some locations are
still reporting VFR conditions at the time of this writing. These
are still expected to fill in as AR continues to make progress with
widespread MVFR to IFR conditions tonight into at least Monday
morning. Similarly, wind speeds expected to increase this evening
and overnight making for some gusty conditions at some terminals. 18
KSEA...MVFR conditions in place over the terminal and likely to
remain that way for the duration of the TAF period as rainfall moves
into the vicinity and will not be going anywhere. Brief periods of
IFR conditions may be possible during periods of heavier rainfall,
however such occurrences are expected to be isolated. Southerly
winds 6-12 kt expected over the remainder of the afternoon and
early evening before winds increase tonight to 10 to 15 kt with
some gusts up to 25 kt. 18
&&
.MARINE...Winds over the waters will increase again tonight as the
next Pacific frontal system arrives. Winds and seas will remain high
through Monday night. As such, inherited headlines continue to look
good for the most part and will remain in place. Did end up having
to extend the SCA for the N Inland Waters and winds hang on until
Monday evening. Offshore flow will prevail on Tuesday as a 999 mb
low spins offshore. This system will fill/weaken as it moves into
southern B.C. on Thursday. 18
&&
.HYDROLOGY...Rivers will rise through Tuesday/Wednesday with
multiple weather systems moving through the area. The bulk of the
rainfall is associated with the system moving in late Sunday and
Monday. River forecasts continue to increase for rivers across the
area. Skokomish will rise above flood stage on Monday most likely.
The current forecast suggests potentially most area rivers off the
Cascades reach minor/moderate flood stage Monday night into Tuesday,
and major flooding possible on the Snoqualmie and Cowlitz Rivers. If
in these areas continue to check for river forecast updates through
early week. JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from late tonight through Wednesday afternoon for
Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Central Coast-East Puget Sound Lowlands-
Everett and Vicinity-Hood Canal Area-Lower Chehalis Valley
Area-Olympics-Seattle and Vicinity-Southwest Interior-
Tacoma Area-Western Skagit County-Western Whatcom County.
Winter Weather Advisory until 4 AM PST Monday for Cascades of
Snohomish and King Counties-Cascades of Whatcom and Skagit
Counties.
Wind Advisory from 10 PM this evening to 4 PM PST Monday for
Central Coast.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Grays
Harbor Bar.
Small Craft Advisory until 4 AM PST Tuesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 4 AM PST Monday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 4 PM PST Monday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands-Puget
Sound and Hood Canal.
Small Craft Advisory from 4 PM this afternoon to 4 AM PST Monday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:22 AM PST | Small Craft Advisory | SEW | 48 hr | |
| Feb 27, 12:41 PM PST | Flood Watch | SEW | Grays Harbor, King, Lewis, Mason, Pierce, Skagit and 3 more | 70 hr |
Nearby
Wind Advisories in Washington, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.